Kentucky, 2005

Heavy Rain in Kentucky, May 14, 2005

May 14, 2005 · NWS PAH · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 13, 1:30 PM CST, 12 hours earlier.

Area forecast discussion, May 13, 1:30 PM CST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT FRI MAY 13 2005

.DISCUSSION...

NEAR TERM FORECAST CHALLENGE IS ONGOING STRONG-SVR TSMS IN MAINLY
ERN 1/2 OF PAH FA. 12Z META PICKED UP NICELY ON THIS CONVECTIVE
OUTBREAK AND MID PM CONFERENCE CALL W/SPC HAS RESULTED IN SVR TSM
WATCH TIL 8 PM FOR MAINLY WKY-SWIN AND FAR SE IL. WL SEND NEW
PACKAGE SOON W/UPDATED HEADLINES ETC.

AFTER THE PM/EARLY EVENING ROUND...ATTENTION WILL BE REFOCUSED TO
THE WEST...AS COLD FRONT AND ITS ASSOCIATED CONVECTION APPROACH.
EXPECT SOMEWHAT OF A MID EVENING LULL...THEN CATEGORICAL POPS AFT
MIDNIGHT FOR MOST OF FA AS FRONT MOVES IN. SLGT RISK OF SVR
CONTINUES W/INCOMING FRONT...ALTHOUGH TIME OF NIGHT MAY? HELP OUT A
LITTLE. MODELS HAVE BEEN FAIRLY INSISTENT ON A LATE NIGHT-EARLY SAT
AM FRONT MOVE THRU HEART OF FA...W/MOST PCPN ENDING FROM THE WEST BY
MIDDAY...AND CHANCE ONLY LINGERING IN EAST AS FRONT DEPARTS.
HOWEVER...12Z ETA HAS SLOWED DOWN ABOUT 1-3 HOURS ON TIMING OF
FRONT...DUE TO SHARPER DIG OF UPPER TROF...AND SINCE IT INITIALIZED
SO WELL...WEVE SLIGHTLY ADJUSTED THE GRIDS TO ACCOUNT FOR A GFS/ETA
COMPROMISE APPROACH. THE NET RESULT IS ABOUT THE SAME...A PRIMARILY
CATEGORICAL EVENT FOCUSED LATE TONIGHT AND EARLY TOMORROW...ENDING
TOMORROW PM AS THE FRONT MOVES EAST BY 00Z SUN.

AFTER THAT THE ONLY OTHER MINOR MODEL CHANGE IS A COOLER POST
FRONTAL SIGNAL...NOT TOO SURPRISING AS THE ETA HINTS AT A SHAPER DIG
OF THE TROF AND THE MODELS START TO GRASP THE COLD AIR BEHIND THE
FRONT A LITTLE BETTER. THEREFORE WELL ADJUST THE GRIDS/TEMPS
DOWNWARD OR AT LEAST IN THE DIRECTION OF THE LATEST MEX MOS
SUGGESTIONS FOR THE MEDIUM TO LONG RANGE. NEAR TERM MOS IS NOT TOO
DISSIMILAR AND HAD ONLY MINOR TWEEKS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSM WATCH #287 ALL COUNTIES TIL 8 PM.
MO...NONE.
IL...SVR TSM WATCH #287 EXTREME SERN IL COUNTIES TIL 8 PM.
IN...SVR TSM WATCH #287 ALL COUNTIES TIL 8 PM.

&&
Hazardous weather outlook, May 13, 3:18 AM CST, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CDT FRI MAY 13 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-141000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
418 AM CDT FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. A FEW STRONG STORMS MAY
DEVELOP AND PRODUCE VERY HEAVY RAIN AND GUSTY WINDS.

THUNDERSTORMS WILL BE LIKELY TONIGHT...ESPECIALLY LATE...AHEAD OF AN
APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS AND HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING. ISOLATED
STRONG TO SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY...WITH
DAMAGING WIND AND HAIL THE MAIN HAZARDS. THUNDERSTORMS SHOULD END
FROM WEST TO EAST THROUGH THE COURSE OF THE DAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY...TONIGHT AND EARLY
SATURDAY.

In the hours before

Local storm report, May 13, 7:36 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
836 PM CDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     CYPRESS                 37.37N 89.02W
05/13/2005                   JOHNSON            IL   LAW ENFORCEMENT

            TREES DOWN.

&&

SMITTY
Local storm report, May 13, 7:37 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
837 PM CDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     VIENNA                  37.41N 88.89W
05/13/2005                   JOHNSON            IL   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

SMITTY
Local storm report, May 13, 8:24 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
924 PM CDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             CAIRO                   37.00N 89.18W
05/13/2005  0.88 INCH        ALEXANDER          IL   NEWSPAPER

1240 PM     HAIL             HARRISBURG              37.74N 88.55W
05/13/2005  0.88 INCH        SALINE             IL   LAW ENFORCEMENT

            NUMEROUS REPORTS OF PEA AND NICKLE SIZE HAIL IN DOWNTOWN
            HARRISBURG.

1245 PM     HAIL             HARRISBURG              37.74N 88.55W
05/13/2005  1.00 INCH        SALINE             IL   EMERGENCY MNGR

0250 PM     HAIL             BOONVILLE               38.05N 87.27W
05/13/2005  0.75 INCH        WARRICK            IN   STORM CHASER

            HAIL FELL ALONG CYPRESS ST FOR LESS THAN ONE MINUTE.

0402 PM     HAIL             WEST FRANKFORT          37.90N 88.93W
05/13/2005  0.75 INCH        FRANKLIN           IL   TRAINED SPOTTER

0635 PM     TSTM WND DMG     MURRAY                  36.61N 88.32W
05/13/2005                   CALLOWAY           KY   TRAINED SPOTTER

            FEW TREES AND LARGE LIMBS DOWN IN SOUTHEAST MURRAY. ONE
            TREE LYING ACROSS 4TH STREET.

0640 PM     HAIL             2 N ALMO                36.72N 88.28W
05/13/2005  0.75 INCH        CALLOWAY           KY   TRAINED SPOTTER

0704 PM     HAIL             1 NE CAPE GIRARDEAU     37.32N 89.54W
05/13/2005  0.75 INCH        CAPE GIRARDEAU     MO   TRAINED SPOTTER

0705 PM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
05/13/2005  1.00 INCH        CAPE GIRARDEAU     MO   TRAINED SPOTTER

            REPORTED ON SOUTHEAST MISSOURI UNIVERSITY.

0710 PM     HAIL             4 N SIKESTON            36.94N 89.58W
05/13/2005  0.75 INCH        SCOTT              MO   EMERGENCY MNGR

0717 PM     HAIL             EAST CAPE GIRARDEAU     37.30N 89.50W
05/13/2005  0.75 INCH        ALEXANDER          IL   EMERGENCY MNGR

0820 PM     TSTM WND DMG     VIENNA                  37.41N 88.89W
05/13/2005                   JOHNSON            IL   LAW ENFORCEMENT

            POWER LINES DOWN.

0820 PM     TSTM WND DMG     CYPRESS                 37.37N 89.02W
05/13/2005                   JOHNSON            IL   LAW ENFORCEMENT

            TREES DOWN.

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Daviess

When
May 14, 1:30 AM CST to 2:00 AM CST
Where
Daviess County, Philpot
Reported by
EMERGENCY MANAGER
Coordinates
37.732, -87.087 (the zone’s center; the record gives no point)

One to two feet of water covered Highway 142 in a spot that typically floods during heavy rain.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446428.